Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts
G

·
Discussion Starter · #1 ·
I started taking the Viactiv calcium chews to see if the calcium would help my D. I did three chews per day which is about 1500 mg of calcium. Although it seemed to help at first, I started having problems with bleeding and the D came back. This was very scary, having never happened to me before (bleeding). I noticed that the Viactiv has Vitamin D and Vitamin K in it as well. I concluded that it was probably the K doing that to me. I stopped taking it and the bleeding stopped immediately. Anybody else have that problem? I have been doing small meals throughout the day and that has helped significantly. I was one of those types who did three big meals a day with no snacking in between. I must say...doing smaller meals and having little snacks in between has helped a lot. Eating half my portion in a restaurant and getting a doggie bag for the rest was something that would never have occurred to me before, but it does help. Staying away from known triggers has also helped. I still need to taken an Immodium Advanced every once in a while for control, but for the most part, I'm doing OK now. This site and these boards have been a very big help and its good to know you are not alone.
 

·
Registered
Joined
·
5,427 Posts
Vitamin K does have an effect on the clotting factor in the blood. I know my husband is taking coumadin and must watch taking or eating foods with vitamin K. You can still give calcium carbonate with vitamin d a try but do not take any with vitamin k.Linda
 

·
Registered
Joined
·
5,427 Posts
Pat,You are right but being involved with someone who must watch what they eat and take as far as meds go because of being on coumadin many things can thin the blood. Nuts, especially Pastiso, other vitamins like E asprin and naprosin, and a whole host of things. Anyone with a bleeding problem should by all means see your doctor and get this checked out.Linda
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top